Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes black stools?

my boyfriend has black stool and is wondering why that is. He is an extremely healthy 50 year old male with no pain anywhere but occasionally suffers from hemorrhoids / fissures. Should he be concerned? Also....he took 3 pepto bismol tables 2 days ago and I believe that sometimes causes black stool. Should he see a gastro dr?
Wed, 9 Aug 2017
Report Abuse
  Anonymous's Response
's  Response
Hello mam,
Welcome to Healthmagic
Black stools may be because of the drug.
But if it is Terry black (shiny black), it may be concerning.
Sometimes upper GI bleed is the cause of black stools.
You must visit the Gastroenterologist physically for the same reason.
Hope it will help you.
Regards
Dr Muzaffar
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am 20 years old, 5 7 150 lbs, weight train at least 4 times a week, not a drinker or cigarete smoker,i keep myself very well hydrated usually...